Search Discussions

Main Content

  • anywhereoutofthisworld
    Have been doing some reading lately on the effects of some MS medications that can in fact lead to hair thinning/ breakage. I was doing the research as while I still have a full head of hair, I do notice it is thinner & more prone to breakage since starting Tecfidera. If Tecfidera is working (haven't had a brain MRI since starting it so can't say for sure) then I suppose some hair thinning isn't the worst side effect but not a pleasant one either. I also notice my scalp is dry (more dry then usual). Anyways just curious if anyone else is on a MS medication and experiencing any amount of hair thinning or breakage since starting the medication. I am gonna post links, one is to an article on hair thinning and MS meds and the other is to an forum on hair thinning & Tecfidera.

    Click For Article

    and

    Click For Forum thread on Tecfidera
  • april9517
    I havent experienced it on Copaxone or Rebif, but I know of someone who was diagnosed aroudnd the same time as I was who was put on Aubagio, and she had a lot of hair loss-noticeable hair line receding, it is supposed to start to slow down after some time on the med from what I read. Bioton supplements a or even biotin shampoo can help with some of the loss too! 
  • klg-123
    I am on Tecfidera and I am having the same issue - my hair is thinner and there is more breakage since being on the medicine. Just like you, I said that if this is the worst thing that is happening, then I can live with it. My scans and bloodwork have been stable for 2.5 years - no relapses, no new lesions, no active lesions, no drop in lymphocytes.
    I did report this to my doctor and my MS specialist. My specialist told me that they have had some reports of hair thinning for every MS drug their patients are on, but not enough to have any of their patients stop taking any particular drug.